Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 27, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 26, 2008, 1:33 PM CST for 8 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 1:33 PM CST (19:33 UTC)
- Expired
- Dec 26, 2008, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 261933 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 133 PM CST FRI DEC 26 2008 TXZ021-022-027-028-033-034-039-040-270000- /O.NEW.KLUB.WI.Y.0027.081226T1933Z-081227T0000Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 133 PM CST FRI DEC 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH OCCASIONAL GUSTS APPROACHING 50 MPH...HAVE DEVELOPED THIS AFTERNOON AHEAD OF A SURFACE TROUGH AND COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH BY SUNSET...BUT UNTIL THEN PATCHY BLOWING DUST CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:52 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 26, 11:52 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1152 AM CST FRI DEC 26 2008 .AVIATION... VFR THROUGH THE NEXT 24 HRS. MAIN CHALLENGE WILL BE WINDS THIS AFTERNOON AND THEN AGAIN SATURDAY MORNING BEHIND A STRONG COLD FRONT. DESPITE A SWATH OF HIGH CLOUDS OVER THE TERMINALS...SUSTAINED WINDS THIS AFTERNOON ARE STILL EXPECTED TO SLOWLY INCREASE TO BETWEEN 20 AND 25 KTS WITH HIGHER GUSTS FROM LBB AND POINTS NORTHWEST. NO LLWS EXPECTED OVERNIGHT AS THE LLJ AXIS SHIFTS EAST OF CDS. PACIFIC COLD FRONT THEN SWINGS THROUGH OVERNIGHT AHEAD OF A STRONGER FRONT SATURDAY MORNING THAT WILL ULTIMATELY GENERATE GUSTY NORTHWEST WINDS UP TO 35 KTS BY MID MORNING. && PREV DISCUSSION... /ISSUED 405 AM CST FRI DEC 26 2008/ SHORT TERM... UPPER LEVEL TROUGH CURRENTLY OVER THE WESTERN US WILL CONTINUE TO DIG TODAY TOWARDS THE FOUR CORNERS REGION. AS THE MID AND HIGH LEVEL MOISTURE OVER THE EASTERN ZONES MOVES OFF THIS MORNING TODAY WILL REMAIN RELATIVELY CLEAR. MID LEVEL MOISTURE WILL BEGIN TO STREAM ACROSS THE REGION THIS EVENING AS THE TROUGH APPROACHES WEST TEXAS. THERE CONTINUES TO BE LITTLE DEVIATION IN THE LATEST MODEL RUNS WITH THE TRACK OF THIS SYSTEM. THE CURRENT TRACK OF THE UPPER LEVEL TROUGH WILL MOSTLY KEEP WEST TEXAS DRY SLOTTED. A STRONG 700 MB WIND MAX IN EXCESS OF 60 KT CONTINUES TO BE PROGGED TO MOVE OVER THE NORTHWESTERN ZONES THIS AFTERNOON. HIGHEST WIND SPEEDS APPEAR TO BE OVER THE PANHANDLE TODAY. THEREFORE...THE STRONGEST SURFACE WINDS WILL BE ACROSS THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS. DESPITE THE MODERATE SURFACE PRESSURE GRADIENT SURFACE WINDS ARE STILL FORECASTED TO BE AROUND 25 KT. REACHING ADVISORY LEVEL WINDS WILL BE MARGINAL AT BEST TODAY. WITH ADVISORY WINDS NOT MET TODAY...WILL OPT OUT OF ISSUING AN ADVISORY FOR THIS AFTERNOON. TEMPERATURES WILL BE WARMER ACROSS THE ROLLING PLAINS WITH THE STRONG DOWNSLOPING WINDS. MID 70S ARE EXPECTED OFF THE CAPROCK WITH UPPER 70S NOT OUT OF THE QUESTION FOR THE LOWER ROLLING PLAINS. FOCUS THEN SHIFTS TO THE FROPA SATURDAY MORNING. THERE CONTINUES TO BE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS TOMORROW MORNING. LOWEST LEVELS OF THE ATMOSPHERE WILL BE DRY WITH ISENTROPIC DOWNGLIDE IN PLACE. MODELS ONLY INDICATE WEAK MID LEVEL LIFT WITH LINGERING MID LEVEL MOISTURE. DEEPER LIFT IS EXPECTED TO BE ACROSS THE PANHANDLE TOMORROW MORNING. ANY PRECIPITATION THAT DOES REACH THE SURFACE IS EXPECTED TO BE VERY LIGHT. JDV LONG TERM... SHARP UPPER LEVEL TROF WILL EDGE THROUGH THE PANHANDLE EARLY SATURDAY WITH A STRONG POTENTIAL VORTICITY LOBE PASSING THROUGH MUCH OF THE SOUTH PLAINS AREA. MOISTURE DEPLETION WILL REMAIN A FACTOR HOWEVER WITH WAVE REMAINING OPEN. EXPECT TO SEE A FEW LIGHT SPRINKLES OR VIRGA SHOWERS SCOOTING OFF THROUGH EASTERN ZONES SHORTLY AFTER DAYBREAK SATURDAY...NOT ENOUGH FOR MENTION AT THIS TIME. PACIFIC FRONTAL BOUNDARY ALSO PULLING OUT OF EASTERN ZONES NEAR OR SHORTLY AFTER DAYBREAK. SATURDAY WILL BE MUCH COOLER EVEN THOUGH THE CHILLIER CANADIAN AIRMASS APPEARS WILL NOT MOVE INTO AREA UNTIL LATER IN THE DAY. STRONG SURFACE PRESSURE GRADIENT SHOULD SUPPORT MODESTLY WINDY CONDITIONS FROM MID MORNING THROUGH EARLY TO MID AFTERNOON...ESPECIALLY CENTRAL AND SOUTHERN ZONES. COOL AND SOMEWHAT HIGHER SURFACE PRESSURES WILL MAINTAIN THROUGH SUNDAY AS A SHALLOWER AMPLITUDE WAVE DIPS THROUGH THE AREA IN NORTHWEST FLOW...ALTHOUGH THERE SHOULD BE A WEAK SURFACE TROF REPLACING WEAK RIDGE WESTERN AREAS BY AFTERNOON. SUNDAY TEMPERATURES EXPECTED TO WARM ABOVE SATURDAY LEVELS IN SPITE OF A FAIRLY CHILLY START. THEN...LOOK FOR THE PATTERN SHIFT TO KICK IN WITH FLAT UPPER RIDGE LEADING TO WARMING EARLY IN THE WEEK FOLLOWED BY A FAST DISTURBANCE MID WEEK LEADING TO MODEST COOLING. AS EASTERN TROF AND SOUTHWEST RIDGE GRADUALLY DEVELOP...A SHARPER DISTURBANCE SHOULD DIG INTO THE SOUTHEAST WITH ANOTHER CANADIAN FRONT TOWARDS LATE THURSDAY OR EARLY NEXT FRIDAY. PATTERN WILL REMAIN UNABLE TO POOL ANY SIGNIFICANT MOISTURE THROUGH NEXT WEEK. MCQUEEN FIRE WEATHER... WARM AND BREEZY CONDITIONS SIMILAR TO YESTERDAY WILL BE IN PLACE AGAIN TODAY. WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH AT THE 20 FOOT LEVEL THIS AFTERNOON BUT RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL VALUES. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN A 20 TO 30 PERCENT RANGE. STRONGEST WINDS ARE EXPECTED TO BE OVER THE SOUTHWESTERN PANHANDLE AND EXTREME WESTERN SOUTH PLAINS. JDV FOR SATURDAY...DOWNSLOPE AND SINKING AIR WILL FOLLOW THE UPPER TROF EARLY IN THE DAY ALTHOUGH AIRMASS WILL COOL QUITE A BIT BEHIND THE PACIFIC COLD FRONT. SURFACE PRESSURE GRADIENT APPEARS THAT IT WILL SUPPORT SUSTAINED 20KT WINDS FOR SEVERAL HOURS OVER PORTIONS OF CENTRAL AND SOUTHERN SOUTH PLAINS. COOLING MAY HOLD HUMIDITY UP ABOVE 20 PERCENT HOWEVER. EITHER WAY...APPEARS SATURDAY WILL SEE INCREASING FIRE DANGER WITH INDICES CLOSE TO THE CRITICAL VALUES. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 24 42 14 55 / 10 20 10 0 0 TULIA 68 31 43 15 55 / 10 20 10 0 0 PLAINVIEW 67 31 44 17 55 / 10 10 10 0 0 LEVELLAND 68 32 47 19 57 / 10 10 0 0 0 LUBBOCK 70 35 47 20 56 / 10 10 0 0 0 DENVER CITY 67 33 50 21 57 / 10 10 0 0 0 BROWNFIELD 69 34 49 21 57 / 10 10 0 0 0 CHILDRESS 75 39 51 22 56 / 10 10 10 0 0 SPUR 73 38 51 22 58 / 10 10 10 0 0 ASPERMONT 77 41 54 24 60 / 10 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Dec 26, 10:54 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1054 AM CST FRI DEC 26 2008 TXZ021>044-271700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1054 AM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL BE INCREASING LATE THIS MORNING INTO THE AFTERNOON. THESE WINDS MAY REQUIRE A WIND ADVISORY FOR PORTIONS OF THE CENTRAL AND WESTERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THESE WINDS WILL COMBINE WITH MARGINALLY LOW RELATIVE HUMIDITIES TO CREATE ELEVATED FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS BEHIND A COLD FRONT COMBINED WITH VERY LOW DEWPOINT TEMPERATURES ARE EXPECTED ON SATURDAY OVER THE CENTRAL AND SOUTHERN SOUTH PLAINS...AS WELL AS THE SOUTHERN ROLLING PLAINS. RELATIVE HUMIDITY VALUES MAY AGAIN BE MARGINAL FOR CRITICAL FIRE WEATHER CONDITIONS...HOWEVER FIRE DANGERS ACROSS THESE AREAS WILL REMAIN ELEVATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.